If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Lasix

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Lasix

    [Lasix]

    Author: Cynthia (---.dialup.mindspring.com)

    Date: 12-05-02 07:09

    Is there anyone out there that is taking a dieuretic on a regular basis for body fluid retention due to HCM?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Lasix]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 12-05-02 09:19

    Dear Cynthia,

    People with HCM need to be very, very careful about taking diuretics since upsetting the electrolyte balance can cause arrhythmias.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Lasix]

    Author: Cynthia (---.dialup.mindspring.com)

    Date: 12-05-02 11:17

    thanks. I have only been on it since Monday. I had edema in my legs. My doctor prescribed Potassium pills to take daily also. I'm seeing my cardiologist tomorrow. I remember that my father took Lasix I think daily but I don't know for how long as he passed away a few years ago (from congestive heart failure)

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Lasix]

    Author: Matt (---.disney.com)

    Date: 12-05-02 11:18

    Cynthia,

    I take Lasix on a daily basis because I am in "end-stage" or "dialated" HCM which has me in chronic Congestive Heart Failure and A-Fib. BUT I am a rare case (about 1-2% with HCM get here I believe). I'm 39. My Ejection Fraction is 20% and I always have water retention to some extent. I'm in the process of getting on the list for a transplant.

    I'm in a catch-22 because with HCM I should be drinking lots of water and getting a good amount of salt, but because of my CHF I have to limit fluid intake and practically omit salt! Also, there are times when my oral Lasix just doesn't work so I have to go to the ER for an IV diuretic (which has been 4 times in the past 3 months).

    Hope this helps. Let me know if you have any questions.

    Matt

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Lasix]

    Author: Cynthia (---.dialup.mindspring.com)

    Date: 12-05-02 11:36

    I wish you the best , Matt. I'm sure you will be successful. My father had similar problems but lived to be 73....nowadays, they can do so much for cases like yours. Take Care

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Lasix]

    Author: Janice (---.rasserver.net)

    Date: 12-05-02 14:47

    I take 80 mgs. of Lasix in the morning and

    80 mgs. of Lasix in the evening. I have

    very bad edema in my legs. Sometimes

    it gets so bad that my legs weep (the swelling

    will break the skin open and this liquid will

    run down my legs). I find that it gets worse

    when I am under a great deal of stress.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Lasix]

    Author: Mary S. (---.net193.fl.sprint-hsd.net)

    Date: 12-05-02 17:54

    Matt. It's great to see you on the board again! I would really like to get together again and talk! A whole lot has changed since we last talked in person. I hope all is going well with your transplant process! If you ever need anything let me know! I will help out whenever I can. You have my numbers unfortunatly I have lost yours. E-mail me!

    Mary S.
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X